Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Child has fever, dark and foul-smelling urine. Prescribed trimethoprim. Have Down syndrome

Hi, my 9 year old daughter has been sick over the last few days, and has had a temperature of 38, which has slowly reduced. Her urine is dark and smelly. The doctor has sent urine off for testing but has prescribed trimethoprim to take now. She is feeling a lot better today, but one side of her face feels hot, whilst the other side feels quite normal. Her temperature at the moment reads 37.1. My daughter also has down syndrome so is not able to describe pain etc. hope you can help. Thanks in advance, Leslet
Asked On : Tue, 15 Jan 2013
Answers:  4 Views:  49
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Pediatrician, Surgery 's  Response
Thank you for your query
Any kind of infection including urinary tract infection can affect the body's normal thermostat and you can get symptoms like you are describing. It can be purely be coincidental in a way that your daughter may have slept on one side of the face and that side seems warmer. I don't think that should be a cause of concern. As for her urinary infection, you continue the antibiotic prescribed to you. If she does not respond then antibiotics can be altered according to her urine culture report (which will take 48-72 hours to come). Take care of her hygiene. It is the most frequent cause of such infections especially because she might not be able to do it herself adequately. If such episodes recur you should get at least an ultrasound done.
Hope this helps
God bless you
Answered: Tue, 15 Jan 2013
I find this answer helpful

1 Doctor agrees with this answer

Pediatrician, Cardiology Dr. Pradeep Kumar's  Response
Urinary tract infection is a common cause of fever. Trimethoprim is good for management of UTI.
You need not to worry as 37.1 is normal body temperature. One side of face being hotter than other may be just a subjective finding and you need not to worry about that.
Down syndrome has no relation with UTI.
So I would suggest you to continue the medication and follow the report of urine test.
Answered: Tue, 15 Jan 2013
I find this answer helpful
Pediatrician Dr. Synthyia Bhagat's  Response
Thanks for your query,
Your daughter is having urinary tract infection and she is prescribed trimethoprim for the same.
I advise you to give her medication as advised,fever takes 24 to 48 hours to come down,continue with paracetamol every 6 hourly till it is below 100F,Also give her plenty of fluids,coconut water,fruit juices,glucose water,Give her nutritious diet.

Your child will be fine
God bless
Answered: Wed, 16 Jan 2013
I find this answer helpful
Pediatrician Dr. Samik Basu's  Response
Hi ,
Thank you for your query.
Do not worry.
Your child should be fine in a few days if the antibiotic is sensitive.
As her fever is coming down and she is recovering there is little you need to do.
Give her a lot of fluids and an alkasol syrup if you want.
Always measure the axillary temperature and do not worry about the temperature of the face.
If you have any further queries you are free to consult me.
Hope this answers your query.Wishing your child a speedy recovery.
Have a nice day.
Answered: Tue, 15 Jan 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor